Reaction during tysabri infusion #2

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 1/9/2008 2:59 PM (GMT -7)   
Well I guess if someone is going to have a reaction to a drug, it will be me mad    This morning, when I was about 1/2 way through my infusion, I felt my face getting hot.  I just thought I was having a hot flash cool   Then about ten minutes later I experienced shortness of breath, tightness in chest, and pain in my upper back.  I still did not mention anything to the nurse -- hoping it would just pass.  Dumb!!!
 
She then came in when I was done with the infusion and noticed my breathing and asked if I was ok.  When I told her was was going on she immediately got my neuro who listened to my heart (was ok), had them take vitals for the 5th time (they take them every 15 minutes during the infusion), and ordered bendadryl. My chest was also flushed by this point.  Luckily I still had my iv line in.  about 10 minutes later, I began to feel ok. 
 
They then made me lay down for an hour and my neuro came in again before they would release me.  He did not feel it was too severe of a reaction (and it was not compared to IPIR's from copaxone) and said I would now have to premedicate with benadryl prior to each infusion.
 
Hopefully, this "stuff" is working!
Barb/mystery reader
Diagnosed April 2007


irishkitt
New Member


Date Joined Dec 2007
Total Posts : 9
   Posted 1/9/2008 5:58 PM (GMT -7)   
so sorry
i had the same reaction to copaxone.
so i stopped in sept. and i choose no shots at
all. i am doing well, i guess. i have good days
and bad days. sorry again for you scare,
i hope you feel better.
kitt

Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 1/9/2008 6:14 PM (GMT -7)   

Barb,

 

Ugh, I’m sorry you had this reaction! That must have been so scary, and I hope you’re feeling okay now.  I’m really glad this won’t prevent you from getting future infusions though. Yay for benadryl.

 

Hang in there, okay?

Sunny

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/9/2008 6:40 PM (GMT -7)   
I've heard that's a sort of common reaction to copaxone. I hope you keep up with the therapy, though. I'm glad you're OK right now.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 1/9/2008 6:58 PM (GMT -7)   
Thanks everyone!

Just a note: My reaction was to tysabri. I had to quit taking copaxone (neurologist's orders) due to more severe reactions than what I described above. I plan to stick with tysabri
Barb/mystery reader
Diagnosed April 2007


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3546
   Posted 1/9/2008 9:24 PM (GMT -7)   

Gosh Barb,

That sounds so miserable.  You really are a trooper though.  You have really had to work at this to find a therapy that is working for you.  Good for you for not giving up.  You are very strong and courageous.  Keep fighting Barb!!!! 

Love and prayers,


Gretchen       co-moderator MS board       diagnosed with MS July 2006


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/10/2008 5:36 AM (GMT -7)   
mystery reader said...
Thanks everyone!

Just a note: My reaction was to tysabri. I had to quit taking copaxone (neurologist's orders) due to more severe reactions than what I described above. I plan to stick with tysabri

Sorry. My bad! I knew you were on tysabri...and goofed.  I'm glad to hear you're sticking with your treatment. confused
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/10/2008 10:13 AM (GMT -7)   
Hey Barb

WOW...i'm sorry! I'm sure u must've been scared, but i second all the others in saying BRAVO to u!! U are such a strong person...u just do!! U aren't letting any obsticle stop u in fighting this disease! WOOHOOO...keep at it friend!! Let us know how the next infusion goes with the premed. of benedryl. Take good care friend and pat u'rself on the back!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Beau2006
Regular Member


Date Joined Apr 2006
Total Posts : 388
   Posted 1/10/2008 12:13 PM (GMT -7)   

Hello to Irishkitt..... i out of 10 people will experience an immediate post reaction to Copaxone, and even then, may not ever experience another episode again.  Although it is very scary to experience a tight chest, and anxiety etc - if you are prepared for it to happen, and know that it only lasts for about 15 minutes - then it will make it easier to manage.

The drug company and my neurologist advise that the situation is not dangerous, it is just very alarming, if you are not prepared for it to happen.

Now this has not happened to me yet, but I have no doubt at one stage or another, it will,

Irishkitt, I do not think you should stop your copaxone. Did you consult with your doctor. How long have you been on it before you had the post injection reaction. 

I really think that you should reconsider stopping it.

Just my thoughts

Gary


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 1/10/2008 5:42 PM (GMT -7)   
Hey Barb,
That stinks that you had a reaction. Hang in there. What i read, alot of Tysabri users premedicate with Benadryl. You'll be fine, i'm sure! Can't wait for your next update. Please let us know how you feel from #2 soon. Take it easy.
Love
Lynn
Dx Dec 06, Rebif, 44 mcgs 3 x wk, Baclofen, Cymbalta


msmomof4
New Member


Date Joined Jan 2008
Total Posts : 14
   Posted 1/13/2008 5:27 PM (GMT -7)   
Barb,
I am sorry ou had to deal with uncomfortable side effects from TYSABRI. I know from the last 14 months of taking it myself, It is pretty scary when a side effect comes up. But, I also am so thankful at how serious they take it. The main thing we need to always remember is 'communication' with the ones who infuse us. Do they also leave you with a little alarm button if the infusing nurse should leave the room. I'm pretty sure they already told you that if anything, anything at all should occur(no matter how petty it seems to you at the time) we need to let them know. I have had to have only One infusion stopped on me. Was not the same side effects you just experienced, But they stopped that infusion immediatly. At first I was put off, then realized, wow I do at least feel more safe knowing they take this stuff serious.
But you haven'y had any issues since then? Good luck on your infusion next month. Thank God for premeds. Hopefully next month will go more smooth! You have a lot of people in your corner, including me.

Lori (msmomof4)

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 1/13/2008 5:55 PM (GMT -7)   
msmomof 4,

Thanks for your reply. I am hopeful the premed helps. Actually, I have mine done in my neuro's office and there is no alarm button available. they also did not tell me to let them know if I thought soemthing was going wrong. But I did know this; I was just in denial. I guess I will just have to yell the next time if I have a problem. It's a pretty large practice.
Barb/mystery reader
Diagnosed April 2007


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 1/14/2008 8:33 AM (GMT -7)   
Barb,Wow that had to be scary! Good for you that you picked yourself up and are moving forward with the infusions..Really glad the benadryl helped you...I know all will work out for you just a little "glitch" and they found what to do..Good Luck to you..................Barb

diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 19, 2017 11:03 PM (GMT -7)
There are a total of 2,895,620 posts in 317,815 threads.
View Active Threads


Who's Online
This forum has 157425 registered members. Please welcome our newest member, bzymom.
263 Guest(s), 7 Registered Member(s) are currently online.  Details
Andie59, 1000Daisies, popocoy, BillyBob@388, InTheShop, dorri, wjstreetjr


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.